Jump to content

The back pain


LindaH
 Share

Recommended Posts

As I said in an earlier post, I was discharged from Hospital on December 12th after being told I had a 6cm tumour in my pancreas. Still waiting to hear how the hospital are going to help me.....but that's another story.


I was sent home with all my dibetes equipment, but with regard to pain control they gave me 10mg Morphine modified-release tablets take one twice a day and Zopiclone 3.75mg sleeping tablets.


At first the Morphine worked fine for the pain in the middle of my back, which I believe is the nerves being suppressed by the tumour, but it wasn't long before I had to supplement the Morphine with one or two Paracetamol during the day. I stopped taking the sleeping tablets for fear of getting to dependent on them.


I now just take two Morphine at bedtime, which contains the pain during sleep. I don't take them during the day because I want to be able to drive. The Paracetamol don't really seem to touch the pain.


Do I go to my doctor to ask for a better pain killer for the daytime or do I phone my hospital Gastro doctor?


Would love an opinion please.


Thanks

Linda

Link to comment
Share on other sites

My understanding is that morphine (MST) is slow release and that you need to take dose twice a day (i.e. every 12 hours/morning and night) so that the pain is relieved continuously over 24 hr period. You may need to think about dose and how this effects driving etc but definitely discuss this with your GP - your specific needs and requirements will be unique to you, Linda, but important that you get it right as no need for you to be in pain.

Good luck

Deb

x

Link to comment
Share on other sites

hi linda, sorry to hear that your pain is not being controlled properly, either your dr, [if hes knowledgeable about pc]!!! or the upper g i dr should be able to sort it out, and quickly?

everyone feels pain differantly, bri has 40mg mst morn and night, oromorph for breakthrou pain. my understanding is that if you have to take 3 separate doses then mst needs increasing. with the mst bri has paracetamol 2tabs uo to 4times daily, also if req we have naproxen which is an anti inflamatory, obviously i cant say what or howmuch you need!

bri also has 15mg amitryptaline at night

hes fine really and drives well, is sleepy but with all that medication and cancer and 19mths chemo!! not really surprising.

you indicated that the hosp are lacking??? do keep on to them phone the oncology secratary

untill you get satisfaction, THIS IS YOUR LIFE THEY ARE PLAyING WITH.

be polite but VERY VERY firm, have you got someone helping you fight your corner?

there are milder sleeping aids, i found the one your on very strong and made me sleepy, and i havent got cancer, have you considered "NYTOL" ?you can buy this over the counter?

tis only a suggestionn, cos you have to find what suits you

wishing you all the best with your meds and the hospital

love laura x

linda, sorry, have just gone and read your other posts, and replys, ive gone over old ground havent i so really not much help to you, sorry!! BUT REALLY ALL THE BEST XX

Link to comment
Share on other sites

PCUK Nurse Jeni

Hi Linda,


Debs is right about the MST - it is slow release, so should be taken at 12 hourly intervals.


Will email you about the other concerns.


Jeni.

Link to comment
Share on other sites

laura wrote :

> hi linda, sorry to hear that your pain is not being controlled properly,

> either your dr, [if hes knowledgeable about pc]!!! or the upper g i dr

> should be able to sort it out, and quickly?

> everyone feels pain differantly, bri has 40mg mst morn and night, oromorph

> for breakthrou pain. my understanding is that if you have to take 3

> separate doses then mst needs increasing. with the mst bri has paracetamol

> 2tabs uo to 4times daily, also if req we have naproxen which is an anti

> inflamatory, obviously i cant say what or howmuch you need!

> bri also has 15mg amitryptaline at night

> hes fine really and drives well, is sleepy but with all that medication and

> cancer and 19mths chemo!! not really surprising.

> you indicated that the hosp are lacking??? do keep on to them phone the

> oncology secratary

> untill you get satisfaction, THIS IS YOUR LIFE THEY ARE PLAyING WITH.

> be polite but VERY VERY firm, have you got someone helping you fight your

> corner?

> there are milder sleeping aids, i found the one your on very strong and

> made me sleepy, and i havent got cancer, have you considered

> "NYTOL" ?you can buy this over the counter?

> tis only a suggestionn, cos you have to find what suits you

> wishing you all the best with your meds and the hospital

> love laura x

> linda, sorry, have just gone and read your other posts, and replys, ive

> gone over old ground havent i so really not much help to you, sorry!! BUT

> REALLY ALL THE BEST XX



Anything you have to say helps Laura and I'm so pleased to hear from you and anyone who can help me. Thank you. Linda xx

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue. By using our forums you agree to our Terms of Use and Privacy Policy.